Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can I lose weight?
Dec 8, 2010

Dr. Vergel...I've noticed a few years ago when I was on my meds faithfully I gained alot of weight in the areas of my breast, stomach and buttochs. Even though some of these areas look good for a woman of color, it can get very annoying when you have to but clothes and under-garments. Please tell me if there is a vitamin supplement or some type of exercise that I can do to at least get rid of this belly I have and to keep the other assests in shape. I came off my meds for about 2 yrs due to medical insurance issues but now that I am back on the meds faithfully again as of September 1st...I am seeing an increase again in the same areas and my appetite has increased drastically. I can't be fat and the 30min workout and situps I do don't seem to be working...Help

Response from Mr. Vergel

It would be nice to know what diet you are following. Lots of junk food and sodas? Fried foods? Decrease their consumption to zero if you can while you start a diet rich in fruits, nuts, grains, lean meats, fish, and grains. Eat a large breakfast, a moderate lunch and a small dinner.

Are you taking a Novir boosted protease inhibitor or are you on non nucleosides like Viramune and Sustiva? Boosted PIs tend to enhance fat more than a non nuke+ nuke combo, so this is something that you may want to discuss with your doctor.

Your cardio work out should last as long as needed for to sweat for 20 minutes per day. Also, but a pedometers and clip it to your belt to attempt 10,000 steps per day, the level needed for weight loss.

Have your thyroid, testosterone, DHEA, estrogen and progesterone checked if you can.

Nelson



Previous
Using Vitamins and Dietary Supplements with my HIV treatment
Next
The elephant in the room....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement